Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the numerical computation of eigenvalues and eigenvectors of symmetric integral equations


Author: Peter Linz
Journal: Math. Comp. 24 (1970), 905-910
MSC: Primary 65.75
DOI: https://doi.org/10.1090/S0025-5718-1970-0275708-0
MathSciNet review: 0275708
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The well-known error estimates for the numerical computation of eigenvalues of symmetric integral equations are extended to the computation of the eigenvectors. The results are used to justify the application of an improvement method to obtain an efficient algorithm for solving the eigenvalue problem.


References [Enhancements On Off] (What's this?)

  • [1] H. Brakhage, "Zur Fehlerabschätzung für die numerische Eigenwertbestimmung bei Integralgleichungen," Numer. Math., v. 3, 1961, pp. 174-179. MR 23 #2185. MR 0129148 (23:B2185)
  • [2] H. Bückner, Die praktische Behandlung von Integralgleichungen, Ergebnisse der angewandten Mathematik, Band 1, Springer-Verlag, Berlin, 1952. MR 14, 210.
  • [3] H. B. Keller, "On the accuracy of finite difference approximations to the eigenvalues of differential and integral operators," Numer. Math., v. 7, 1965, pp. 412-419. MR 32 #6706. MR 0189279 (32:6706)
  • [4] S. G. Mihlin, Integral Equations and Their Applications to Some Problems of Mechanics, Mathematical Physics and Engineering, GITTL, Moscow, 1949; English transl., Pergamon Press, New York, 1957. MR 12, 712; MR 19, 428. MR 0040562 (12:712e)
  • [5] H. Wielandt, Error Bounds for Eigenvalues of Symmetric Integral Equations, Proc. Sympos. Appl. Math., vol. 6, Amer. Math. Soc., Providence, R. I., 1956, pp. 261-282. MR 19, 179. MR 0086402 (19:179e)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.75

Retrieve articles in all journals with MSC: 65.75


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1970-0275708-0
Keywords: Integral equations, eigenvalues, eigenvectors, numerical computation of eigenvalues, error estimates, Rayleish quotient
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society